TITLE

Exact Asymptotic Expansion of Singular Solutions for the (2 + 1)-D Protter Problem

AUTHOR(S)
Dechevski, Lubomir; Popivanov, Nedyu; Popov, Todor
PUB. DATE
January 2012
SOURCE
Abstract & Applied Analysis;2012, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study three-dimensional boundary value problems for the nonhomogeneous wave equation, which are analogues of the Darboux problems in R2. In contrast to the planar Darboux problem the three-dimensional version is not well posed, since its homogeneous adjoint problem has an infinite number of classical solutions. On the other hand, it is known that for smooth right-hand side functions there is a uniquely determined generalized solution that may have a strong power-type singularity at one boundary point. This singularity is isolated at the vertex of the characteristic light cone and does not propagate along the cone. The present paper describes asymptotic expansion of the generalized solutions in negative powers of the distance to this singular point. We derive necessary and sufficient conditions for existence of solutions with a fixed order of singularity and give a priori estimates for the singular solutions.
ACCESSION #
85039358

 

Related Articles

  • Asymptotics of the number of eigenvalues of one-term second-order operator equations. Hashimoglu, Ilyas // Advances in Difference Equations;10/26/2015, Vol. 2015 Issue 1, p1 

    We study one-term operator L acting in the space $H_{1}=L_{2}([0,\infty );H)$ generated by the operator-differential expression $\mathcal{L}=-\frac{d}{dx} ( P(x)\frac{d}{dx})$ and the boundary condition $y(0)=0$. We evaluate the asymptotic number of eigenvalues of the operator L under certain...

  • Nonlinear Boundary Stabilization of Wave Equations with Variable Coefficients. Feng, Shaoji; Feng, Dexing // Chinese Annals of Mathematics;Apr2003, Vol. 24 Issue 2, p239 

    The wave equation with variable coefficients with a nonlinear dissipative boundary feedback is studied. By the Riemannian geometry method and the multiplier technique, it is shown that the closed loop system decays exponentially or asymptotically, and hence the relation between the decay rate of...

  • Semi-Fredholm solvability and asymptotic expansions of singular solutions for Protter problems. Popivanov, Nedyu; Popov, Todor; Tesdall, Allen // AIP Conference Proceedings;Dec2013, Vol. 1570 Issue 1, preceding p335 

    We study four-dimensional boundary value problems for the nonhomogeneous wave equation, which are analogues of Darboux problems on the plane. It is known that the unique generalized solution may have a strong power-type singularity at only one point. This singularity is isolated at the vertex O...

  • A semilinear wave equation with space-time dependent coefficients and a memory boundarylike antiperiodic condition: A low-frequency asymptotic expansion. Lê, Út V. // Journal of Mathematical Physics;Feb2011, Vol. 52 Issue 2, p023510 

    This paper studies a low-frequency asymptotic expansion for a unique strong solution to an initial-boundary value problem of a semilinear wave equation. This equation admits space-time dependent coefficients and a memory boundarylike antiperiodic condition. For some small parameters from...

  • EXISTENCE AND ASYMPTOTIC EXPANSION OF SOLUTIONS TO A NONLINEAR WAVE EQUATION WITH A MEMORY CONDITION AT THE BOUNDARY. Nguyen Thanh Long; Le Xuan Truong // Electronic Journal of Differential Equations;2007, Vol. 2007, p1 

    We study the initial-boundary value problem for the nonlinear wave equation utt - 힉/힉x (micro;(x,t)ux) + K |u|p-22 u + λ|ut|1-2ut= f (x,t), u(o,t) = 0 -µ(1,t)ux(1,t) = Q(t), u(x,O) = uo(x), ut(x,O) = u1(x), where p ≥ 2, ≥ 2, K, λ are given constants and u0, u1,...

  • On asymptotics of a piecewise analytic function satisfying contact conditions. Zhura, N.; Soldatov, A. // Siberian Mathematical Journal;Sep2012, Vol. 53 Issue 5, p800 

    We examine a piecewise analytic function that is defined in sectors of a disk whose real and imaginary parts obey contact conditions on adjacent boundary parts. Under the assumption of the power behavior, the sharp asymptotics of this function is established at the center of the disk.

  • On a problem for wave equation with local data on the whole boundary. Yessirkegenov, Nurgisa // AIP Conference Proceedings;2016, Vol. 1789 Issue 1, p1 

    In the current paper we propose a new formulation of a local boundary value problem for a one-dimensional wave equation in a rectangular domain in which boundary conditions are given on the whole boundary. We prove the well-posedness of the boundary value problem in the classical and generalized...

  • The asymptotic dispersion of particles in N-layer systems: Periodic boundary conditions. Mazo, Robert M.; Van den Broeck, Christian // Journal of Chemical Physics;1/1/1987, Vol. 86 Issue 1, p454 

    Previous work on dispersion of particles in N-layer systems (generalized Taylor dispersion) for reflecting boundaries is extended to the case of periodic boundary conditions. An explicit expression for the dispersion is presented; this is never greater than the dispersion for the corresponding...

  • Separation of Variables Applied to the Wave Equation in Laterally Inhomogeneous Media. Druzhinin, Alexander // Pure & Applied Geophysics;Jul2003, Vol. 160 Issue 7, p1225 

    —The new eigenfunction expansion formula based upon the method of separation of variables is derived. The method gives the exact transport equation and the generalized eikonal equation without the need of asymptotic series expansions. The generalized eikonal equation extends the classical...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics